# SDR 97ZZZX2889

- Difficulty date: June 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6881Y
- Make and model: Piper PA-23-250
- Aircraft serial: 274230
- Engine: Lyc IO540C4B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 74925
- Condition: Failed
- Location: Nr 2
- Stage of operation: NR
- Nature of condition: E, R, K
- Precautionary procedure: O

## Discrepancy

PILOT NOTICED LEFT ENGINE COWLING BECOMING COVERED WITH OIL.  ENGINE WAS UNCOWLED FOR INVESTIGATION AND FOUND NR  2 CYLINDER HEAD CRACKED COMPLETELY OFF THE CYLINDER BARREL.  THE ONLY THING HOLDING THE CYLINDER HEAD IN PLACE WAS THE EXHAUST, INDUCTION TUBE, AND ENGINE BAFFLING.  TOTAL TIME ON CYLINDER UNKNOWN.  TIME ON CYLINDER SMOH, 1,905 HOURS.  CAUSE UNKNOWN.
